Journal of Applied Probability

Markov-modulated Brownian motion with two reflecting barriers

Jevgenijs Ivanovs

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider a Markov-modulated Brownian motion reflected to stay in a strip [0, B]. The stationary distribution of this process is known to have a simple form under some assumptions. We provide a short probabilistic argument leading to this result and explain its simplicity. Moreover, this argument allows for generalizations including the distribution of the reflected process at an independent, exponentially distributed epoch. Our second contribution concerns transient behavior of the model. We identify the joint law of the processes defining the model at inverse local times.

Article information

Source
J. Appl. Probab. Volume 47, Number 4 (2010), 1034-1047.

Dates
First available: 4 January 2011

Permanent link to this document
http://projecteuclid.org/euclid.jap/1294170517

Digital Object Identifier
doi:10.1239/jap/1294170517

Zentralblatt MATH identifier
05835866

Mathematical Reviews number (MathSciNet)
MR2752892

Subjects
Primary: 60J55: Local time and additive functionals
Secondary: 60K25: Queueing theory [See also 68M20, 90B22] 60K37: Processes in random environments

Keywords
Markov additive process fluid model finite buffer two-sided reflection inverse local time overflow process

Citation

Ivanovs, Jevgenijs. Markov-modulated Brownian motion with two reflecting barriers. Journal of Applied Probability 47 (2010), no. 4, 1034--1047. doi:10.1239/jap/1294170517. http://projecteuclid.org/euclid.jap/1294170517.


Export citation

References

  • Ahn, S., Badescu, A. L. and Ramaswami, V. (2007). Time dependent analysis of finite buffer fluid flows and risk models with a dividend barrier. Queueing Systems 55, 207–222.
  • Anick, D., Mitra, D. and Sondhi, M. M. (1982). Stochastic theory of a data-handling system with multiple sources. Bell System Tech. J. 61, 1871–1894.
  • Asmussen, S. (1995). Stationary distributions for fluid flow models with or without Brownian noise. Commun. Statist. Stoch. Models 11, 21–49.
  • Asmussen, S. (2003). Applied Probability and Queues (Appl. Math. 51), 2nd edn. Springer, New York.
  • Asmussen, S. and Pihlsgård, M. (2007). Loss rates for Lévy processes with two reflecting barriers. Math. Operat. Res. 32, 308–321.
  • Breuer, L. (2008). First passage times for Markov additive processes with positive jumps of phase type. J. Appl. Prob. 45, 779–799.
  • D'Auria, B., Ivanovs, J., Kella, O. and Mandjes, M. (2010). First passage process of a Markov additive process, with applications to reflection problems. Preprint. Available at http://arxiv.org/abs/1006.2965v1.
  • Ivanovs, J. and Mandjes, M. (2010). First passage of time-reversible spectrally negative Markov additive processes. Operat. Res. Lett. 38, 77–81.
  • Karandikar, R. L. and Kulkarni, V. G. (1995). Second-order fluid flow models: reflected Brownian motion in a random environment. Operat. Res. 43, 77–88.
  • Kosten, L. (1974/75). Stochastic theory of a multi-entry buffer. I. Delft Progress Rep. 1, 10–18.
  • Kruk, L., Lehoczky, J., Ramanan, K. and Shreve, S. (2007). An explicit formula for the Skorokhod map on $[0,a]$. Ann. Prob. 35, 1740–1768.
  • Kulkarni, V. G. (1997). Fluid models for single buffer systems. In Frontiers in Queueing, ed. J. H. Dshalalow, CRC, Boca Raton, FL, pp. 321–338.
  • Lindley, D. (1959). Discussion on Mr. Winsten's paper. J. R. Statist. Soc. B 21, 22–23.
  • Pistorius, M. (2006). On maxima and ladder processes for a dense class of Lévy processes. J. Appl. Prob. 43, 208–220.
  • Prabhu, N. U. and Zhu, Y. (1989). Markov-modulated queueing systems. Queueing Systems 5, 215–245.
  • Rogers, L. C. G. (1994). Fluid models in queueing theory and Wiener–Hopf factorization of Markov chains. Ann. Appl. Prob. 4, 390–413.
  • Williams, R. J. (1992). Asymptotic variance parameters for the boundary local times of reflected Brownian motion on a compact interval. J. Appl. Prob. 29, 996–1002.